Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 17, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 16, 2016, 4:04 AM CDT for Nueces County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2016, 4:04 AM CDT (09:04 UTC)
- Expired
- May 16, 2016, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
County Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 20 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 7:00 AM CDT | HEAVY RAIN 12.29 | 7 Se Corpus Christi, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.1 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
217 WGUS54 KCRP 160904 FFWCRP TXC355-161200- /O.NEW.KCRP.FF.W.0017.160516T0904Z-160516T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 404 AM CDT MON MAY 16 2016 ...FLASH FLOOD EMERGENCY FOR CORPUS CHRISTI... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN NUECES COUNTY IN SOUTHERN TEXAS... * UNTIL 700 AM CDT * AT 402 AM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED HEAVY RAIN ACROSS THE WARNED AREA CAUSING NUMEROUS WATER RESCUES FROM CARS AND HOMES. OVER FIVE TO SIX INCHES OF RAIN HAVE FALLEN. FLASH FLOODING IS ALREADY OCCURRING. THIS IS A FLASH FLOOD EMERGENCY FOR CORPUS CHRISTI INCLUDING THE SOUTH SIDE AND FLOUR BLUFF AREAS. THIS IS A PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER GROUND NOW! * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... CORPUS CHRISTI...FLOUR BLUFF...CORPUS CHRISTI DEL MAR WEST CAMPUS...LA PALMERA MALL...BAY AREA MEDICAL CENTER...CORPUS CHRISTI COUNTRY CLUB... WALDRON FIELD...NAVAL AIR STATION CABANISS FIELD...CORPUS CHRISTI DEL MAR EAST CAMPUS...KINGS CROSSING GOLF COURSE...CHRISTUS SPOHN HOSPITAL SOUTH...TEXAS A&M UNIVERSITY CORPUS CHRISTI...DRISCOLL CHILDRENS HOSPITAL...COLE PARK AND CC NAS. ADDITIONAL RAINFALL AMOUNTS OF !ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE-THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER. TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. && LAT...LON 2773 9723 2758 9729 2761 9751 2779 9745 $$ HEAVENER
1 follow-up statement
728 WGUS74 KCRP 161131 FFSCRP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 631 AM CDT MON MAY 16 2016 TXC355-161200- /O.CON.KCRP.FF.W.0017.000000T0000Z-160516T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NUECES TX- 631 AM CDT MON MAY 16 2016 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR SOUTHEASTERN NUECES COUNTY... AT 630 AM CDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING ACROSS MUCH OF THE SOUTH SIDE AND FLOUR BLUFF PORTIONS OF CORPUS CHRISTI. NEARLY FOUR TO SIX INCHES OF RAIN HAVE FALLEN SINCE MIDNIGHT. FLASH FLOODING IS ALREADY OCCURRING. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... CORPUS CHRISTI...FLOUR BLUFF...CORPUS CHRISTI DEL MAR WEST CAMPUS...LA PALMERA MALL...BAY AREA MEDICAL CENTER...CORPUS CHRISTI COUNTRY CLUB... WALDRON FIELD...NAVAL AIR STATION CABANISS FIELD...CORPUS CHRISTI DEL MAR EAST CAMPUS...KINGS CROSSING GOLF COURSE...CHRISTUS SPOHN HOSPITAL SOUTH...TEXAS A&M UNIVERSITY CORPUS CHRISTI...DRISCOLL CHILDRENS HOSPITAL...COLE PARK AND CC NAS. ADDITIONAL RAINFALL AMOUNTS OF ONE INCH IS POSSIBLE IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. && LAT...LON 2773 9723 2758 9729 2761 9751 2779 9745 $$ HEAVENER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 16, 12:38 AM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, May 16, 12:38 AM CDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1238 AM CDT MON MAY 16 2016
.Discussion...See Aviation below for 06Z TAF update.
&&
.Aviation...Ongoing showers and thunderstorms will impact
terminals through much of the night and Monday morning. Reduced
vsbys from rainfall and BR along with MVFR cigs can be expected.
Clearing will occur from west to east through the late morning
going into the early afternoon. VFR cigs and dry forecast will
predominate through the afternoon and early evening before
lowering stratus falls to MVFR once again late in the period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 76 87 75 85 73 / 10 20 30 40 50
Victoria 73 86 71 86 70 / 20 30 40 40 50
Laredo 75 98 74 88 72 / 10 20 40 40 50
Alice 74 92 74 88 72 / 10 20 40 40 50
Rockport 76 84 75 82 75 / 20 20 30 40 50
Cotulla 72 93 71 85 69 / 10 30 50 40 50
Kingsville 75 91 75 87 73 / 10 20 30 40 50
Navy Corpus 77 83 76 81 75 / 10 20 30 40 50
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch until 11 AM CDT this morning For the following
zones: Aransas...Calhoun...Kleberg...Nueces...Refugio...San
Patricio...Victoria.
GM...Small Craft Advisory from 10 AM this morning to 4 PM CDT this
afternoon For the following zones: Coastal waters from
Baffin Bay to Port Aransas out 20 NM...Coastal waters from
Port Aransas to Matagorda Ship Channel out 20 NM...Waters
from Baffin Bay to Port Aransas from 20 to 60 NM...Waters
from Port Aransas to Matagorda Ship Channel from 20 to 60
NM.
&&
XX/99...SHORT TERMHazardous weather outlook, May 15, 5:50 AM CDT, 22 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 550 AM CDT SUN MAY 15 2016 TXZ229>234-239>247-161100- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 550 AM CDT SUN MAY 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE REGION. SOME OF THE STORMS MAY PRODUCE GUSTY WINDS, HAIL, AND VERY HEAVY RAINFALL. FLOODING OF POOR DRAINAGE AND LOW-LYING AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS CHANCES CONTINUE THROUGH MONDAY THEN AGAIN TUESDAY AND CONTINUING THROUGH THE WEEK. THE STORM PREDICTION CENTER HAS SOUTH TEXAS IN A MARGINAL RISK FOR SEVERE STORMS ON MONDAY AND A SLIGHT RISK ON TUESDAY. THE MAIN THREAT WOULD BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER OR FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE. GMZ230-235-250-255-270-275-161100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 550 AM CDT SUN MAY 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE REGION. SOME OF THE STORMS MAY PRODUCE GUSTY WINDS, HAIL, AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ONSHORE WINDS MAY INCREASE CLOSE TO SMALL CRAFT ADVISORY CONDITIONS MONDAY...MOSTLY ACROSS OUR OUTER GULF WATERS. THUNDERSTORMS CHANCES CONTINUE THROUGH MONDAY THEN AGAIN TUESDAY AND CONTINUING THROUGH THE WEEK. THE STORM PREDICTION CENTER HAS SOUTH TEXAS IN A MARGINAL RISK FOR SEVERE STORMS ON MONDAY AND A SLIGHT RISK ON TUESDAY. THE MAIN THREAT WOULD BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE. GH/TE
In the hours before
Special weather statement, May 15, 11:55 PM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1155 PM CDT SUN MAY 15 2016
TXZ242-243-160545-
NUECES-KLEBERG-
1155 PM CDT SUN MAY 15 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL NUECES AND
NORTHEASTERN KLEBERG COUNTIES...
AT 1155 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES WEST OF
MALAQUITE BEACH...OR 19 MILES SOUTH OF CORPUS CHRISTI...MOVING NORTH AT
10 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CORPUS CHRISTI...KINGS CROSSING GOLF COURSE...WALDRON FIELD AND CHAPMAN
RANCH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2738 9740 2742 9757 2754 9757 2769 9754
2764 9728
TIME...MOT...LOC 0455Z 191DEG 9KT 2747 9749
HEAVENERSpecial weather statement, May 16, 1:46 AM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
146 AM CDT MON MAY 16 2016
TXZ243-160745-
NUECES-
146 AM CDT MON MAY 16 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN NUECES COUNTY...
AT 146 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WALDRON FIELD...
OR 12 MILES SOUTHEAST OF CORPUS CHRISTI...MOVING NORTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CORPUS CHRISTI...MUSTANG ISLAND STATE PARK...PADRE ISLES COUNTRY CLUB...
FLOUR BLUFF...PADRE BALLI PARK...WALDRON FIELD AND CC NAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2764 9737 2779 9716 2766 9707 2760 9712
2755 9723 2756 9723 2758 9725 2757 9726
2756 9725 2755 9727 2754 9727 2753 9729
TIME...MOT...LOC 0646Z 237DEG 10KT 2761 9728
HEAVENERLocal storm report, May 16, 2:45 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
245 AM CDT MON MAY 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 AM FLASH FLOOD 1 ESE CORPUS CHRISTI 27.74N 97.41W
05/16/2016 NUECES TX BROADCAST MEDIA
WATER OVER THE ROOFS OF CARS ON KOSTROYZ.
0227 AM FLASH FLOOD CORPUS CHRISTI 27.75N 97.42W
05/16/2016 NUECES TX EMERGENCY MNGR
NUMEROUS WATER RESCUES ACTIVELY TAKING PLACE ACROSS THE
CITY. NUMEROUS ROADS ARE IMPASSABLE AT THIS TIME.
&&
HEAVENERLocal storm report, May 16, 3:06 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
306 AM CDT MON MAY 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 AM FLASH FLOOD ARANSAS PASS 27.90N 97.15W
05/16/2016 SAN PATRICIO TX EMERGENCY MNGR
PARTS OF FM 1069 NEAR ARANSAS PASS ARE UNDER WATER.
&&
HEAVENERLocal storm report, May 16, 3:40 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
340 AM CDT MON MAY 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 AM FLASH FLOOD ROCKPORT 28.04N 97.05W
05/16/2016 ARANSAS TX LAW ENFORCEMENT
SEVERAL ROADS IN SOUTH ROCKPORT ARE UNDER WATER.
0327 AM FLASH FLOOD INGLESIDE 27.88N 97.21W
05/16/2016 SAN PATRICIO TX EMERGENCY MNGR
INGLESIDE FIRE DEPT IS RESCUING RESIDENTS FROM THEIR
HOMES ON 4TH STREET. WATER IS INTO THEIR HOMES.
&&
HEAVENERThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 9:06 PM CDT | Flash Flood Watch | CRP | Aransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio and 1 more | 14 hr |
| May 15, 9:17 PM CDT | Small Craft Advisory | CRP | 18 hr | |
| May 15, 10:34 PM CDT | Areal Flood Advisory | CRP | Nueces, San Patricio | 56 min |
| May 15, 10:37 PM CDT | Areal Flood Advisory | CRP | Kleberg | 53 min |
| May 15, 10:38 PM CDT | Areal Flood Advisory | CRP | Aransas, Refugio | 67 min |
| May 15, 11:30 PM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 3 hr |
| May 15, 11:44 PM CDT | River Flood Warning | CRP | Nueces | 34 hr |
| May 15, 11:55 PM CDT | Special Weather Statement | CRP | Nueces | 50 min |
| May 16, 12:42 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio, San Patricio | 3 hr |
| May 16, 1:19 AM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| May 16, 1:35 AM CDT | Special Marine Warning | CRP | 85 min | |
| May 16, 1:46 AM CDT | Special Weather Statement | CRP | Nueces | 59 min |
| May 16, 2:14 AM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 3 hr |
| May 16, 3:15 AM CDT | Special Marine Warning | CRP | 90 min | |
| May 16, 3:26 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio | 3 hr |
| May 16, 3:35 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio, San Patricio | 3 hr |
| May 16, 5:14 AM CDT | Flash Flood Warning | CRP | Aransas, Nueces | 3 hr |
| May 16, 5:22 AM CDT | Special Marine Warning | CRP | 113 min | |
| May 16, 5:34 AM CDT | Special Marine Warning | CRP | 56 min | |
| May 16, 6:18 AM CDT | Special Marine Warning | CRP | 117 min | |
| May 16, 6:22 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio, San Patricio | 3 hr |
| May 16, 6:23 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio | 3 hr |
| May 16, 6:47 AM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| May 16, 9:00 AM CDT | River Flood Warning | CRP | Aransas, Refugio | 5 days |
| May 16, 11:33 AM CDT | Areal Flood Warning | CRP | Nueces | 3 hr |
| May 16, 1:31 PM CDT | Areal Flood Warning | CRP | Aransas, San Patricio | 9 hr |
| May 16, 1:42 PM CDT | Areal Flood Warning | CRP | Aransas, Refugio, San Patricio | 6 hr |
| May 16, 2:16 PM CDT | Areal Flood Warning | CRP | Nueces | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.